Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Having depression. On antidepressants. Started after masturbating. Low testosterone levels. Can teenager take testosterone replacement therapy?

I am 17 years old and have been depressed for 3 years. I have taken various antidepressants and none of them have worked. I just came upon something called NoFap on the internet and realized that I began to become depressed when I started masturbating in 9th grade. So I stopped, and I feel much better. However, this got me thinking about testosterone . I have always had low energy, very flat emotionally, very irritable over little things, confused socially, and have felt out of it . I do not care about anything; apathetic is a great word to describe me. I got my testosterone tested and it came back 331. Apparently someone my age should have testosterone levels way above that. I have read about TRT and it seems like a miracle cure. Will I be able to get TRT as a 17 year old?
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

A testosterone level of 331 is normal and is not an indication for TRT. TRT is given only for specific indications of endocrine disorders.

Masturbation is considered as a part of normal human sexual behaviour and is very common among young males in their teenage. It does not have any bad effects on health and does not lead to any medical problems. So, your practise of masturbation in the ninth grade is not the cause of your depression.

Some people have many wrong ideas about masturbation - that it causes ill effects on health like nervous weakness, reduced energy, etc or sexual problems like impotence in the future. All this is not true and these are just myths and misconceptions.

As far as your depression is concerned, please follow up with your psychiatrist for further treatment strategies. You may specifically benefit from Cognitive Behavioural Therapy or other forms of psychological therapy

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 1 Feb 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor